Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
200 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can cipro cause posterior tibial tendon rupture or tendonitis?

I've taken Cipro and Levaquin in the past and have had a posterior tibial tendon rupture that required surgery and tendonitis in both hands with surgery needed on my left middle finger for trigger finger. Could this be happening due to Cipro? My right hand developed tendonitis a couple weeks after taking Cipro in December for an infection. Can I do something to help with my tendons?
Thu, 16 Jan 2014
Report Abuse
Question is related to
Drug/Medication ,  
Rheumatologist 's  Response
yes it is written in literature that cipro can cause rupture of tendons, although rarely. you should see a orthopedic doctor as soon as possible
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I ve been taking Cipro and Prednisone because my De. prescribed them-- cipro for herpes and prednision for sudden swelling of one foot. When I read...

Recent questions on  Levofloxacin

doctor1 MD

I have just been diagnosed with klebsiella pneumonia and pseudomonas. I presented to my dermatologist with itchy, flaky, very red rash in my groin...

doctor1 MD

Hello Doctor, My wife aged 30 years took Levofloxacin tablet when she was suffering from fewer, she recovered but after that she got a swelling on...

doctor1 MD

I have epidydimitis since 4 months now, there is pain in scrotum , i have switched three doctors and tried so many antibitiocs( levofloxacin,...

doctor1 MD

I had a fever 102 F doctor prescribed me levofloxacin (500mg) and cetirizine dihydrochloride (10mg ) both to be taken after every twelve hours for...

doctor1 MD

I recently saw an ENT doctor about my fairly constant sinus infections (something I've dealt with for years). The conclusion he came to is that I...

doctor1 MD

My son an some kind of infection called Epididymitis . He has taken Ofloxacin which did not rid him of the infection. He does not have health...

doctor1 MD

i HAVE TAKEN Levofloxcin for 6 day and hve developed sever pain in the heal of my feet. Are these related and what can i do to relive this pain....